MAUDE Adverse Event Report: COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14521
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: k171662.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, at the beginning of a ureteroscopy procedure using a open-end flexi-tip ureteral catheter, the proximal flexi-tip broke off.When the physician began to put the catheter over the wire guide, the tip broke.Another device was used to completed the procedure without issue.No section of the device remained inside of the patient.The initial reporter stated that no patient contact was made.No adverse effects to the patient have been reported.
 
Event or Problem Description
No additional patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Investigation - evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, manufacturing instructions, specifications, and quality control data.The complainant returned one open package containing an open-end flexi-tip ureteral catheter for investigation.Visual examination confirmed a catheter was returned in prior to use condition.The length of the catheter was 69cm.The catheter was returned in two pieces.The flexible tip was separated from the distal tip, and the point of separation occurred above the first ink band.The length of the flexible tip measured 8mm and was within specification tolerance of 6mm-9mm.The point of separation has occurred where the two pieces of material are bonded together.A review of the device history record found no non-conformances related to the reported failure mode.Eight catheters from this lot were test pulled and part of the quality control procedure and all passed minimum test pull criteria of 3.5lbs.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The customer returned catheter was observed to have separated at the glue bond of the flexible tip of the catheter.A review of the dmr identified controls for the reported failure mode including pull testing samples from the lot.A review of the dhr did not identify any related anomalies and there have been no other complaints reported for the lot.The cause of the separation was not established.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
OPEN-END FLEXI-TIP URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9564123
Report Number1820334-2020-00084
Device Sequence Number2223974
Product Code KOD
UDI-Device Identifier00827002145214
UDI-Public(01)00827002145214(17)221023(10)10102544
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2022
Device Model NumberG14521
Device Catalogue Number021305
Device Lot Number10102544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Initial Date Received by Manufacturer 01/02/2020
Supplement Date Received by Manufacturer02/17/2020
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RIGID CYSTOSCOPE